MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but discarded by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Report source: event occurred in (b)(6).
 
Event or Problem Description
It was reported that during an initial tka, the surgeon had difficulty implanting the articular surface and thus, a new one had to be opened and implanted.The second articular surface was implanted without any issues.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The product was evaluated through photographic inspection and manufacturing review, however, the reported event could not be confirmed with the information provided.A photograph provided of the device exhibited a small usage mark, however, no further evaluation was possible.The device history records were reviewed and no discrepancies could be identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9557348
Report Number0001822565-2020-00079
Device Sequence Number19418482
Product Code JWH
UDI-Device Identifier00889024211148
UDI-Public(01)00889024211148
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K042271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number00596203212
Device Lot Number64316027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1